MAUDE Adverse Event Report: 23ANDME, INC. 23ANDME PGS RISK REPORT FOR BRCA1/BRCA2 (SELECTED VARIANTS); 23ANDME PERSONAL GENOME SERVICE (PGS)

23ANDME, INC. 23ANDME PGS RISK REPORT FOR BRCA1/BRCA2 (SELECTED VARIANTS); 23ANDME PERSONAL GENOME SERVICE (PGS)
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Emotional Changes (1831); Laceration(s) (1946); Scar Tissue (2060)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event pulled from on anonymous medwatch report - report #mw5110108.Involuntary psychiatric hold; my (b)(6) niece was provided a 23-and-me test kit directly by her school without obtaining parental consent for the medical procedure.It included the fda-licensed directto-consumer "brca breast cancer genes" test, approved for marketing in march 2018.The company, 23- and-me provided my niece a lab result directly stating that she was a mutant, would get cancer, and die.This caused her profound psychological harm, all without knowledge of the family.She started hating her body and started taking a razor blade to her breasts, causing scars.She later became so paralyzed by fear at school that the nurse called the police and she was admitted involuntarily into a (b)(6) inpatient psychiatric facility and given very dangerous and toxic psychiatric meds against her family's will.This caused her to lose more than a month of school, and she's given up on homework, saying "well, i'm going to die anyway." she then started falsely claiming in the psych ward she was transgendered as a way to get approved for a radical double mastectomy, and we are having a problem with child protective services trying to explain why she's malingering - all because of this evil unauthorized test that should be fda recalled.I've researched this test, and in 2005 the us preventative services task force recommended against brca screening.The fda's "special controls" clearly were insufficient to prevent substantial injury and harm.Per the fda's press release, the test is not supposed to be used to guide clinical decisions and come with clear instructions.These were not understood by the consumer, my niece, and shouldn't have been allowed to be purchased directly by her school.No teacher was available to calm her because they were doing this awful "distance learning" at the time she received her test result.Also, the science behind cancer genes seems to be flawed: i read a 2011 article by gina kolata in the new york times that said these genetic tests are worthless.Yet, my niece won't believe my own research.Fda safety report id # (b)(4).
 
Additional Manufacturer Narrative
23andme response to mw5110108.

Brand Name
23ANDME PGS RISK REPORT FOR BRCA1/BRCA2 (SELECTED VARIANTS)
Common Device Name
23ANDME PERSONAL GENOME SERVICE (PGS)
Manufacturer (Section D)
23ANDME, INC.
349 oyster pt blvd
south san francisco CA 94080
Manufacturer (Section G)
23ANDME, INC.
349 oyster pt blvd
south san franciso CA 94080
Manufacturer Contact
nikki arora
349 oyster pt blvd
south san francisco, CA 94080
6505042406
MDR Report Key14890894
Report Number3007699459-2022-00001
Device Sequence Number6196932
Product Code QAZ
UDI-Device Identifier00859462006262
UDI-Public00859462006262
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite